Alert archive / Missouri / Flash Flood Warnings in 2008

Flash Flood Warning 35, NWS Kansas City, MO

July 2, 2008Chariton County, Lafayette County, Saline County, Missouri

NWS Kansas City, MO issued this flash flood warning at Jul 2, 2008, 11:29 PM CDT for Chariton County, Lafayette County, Saline County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2008, 11:29 PM CDT (04:29 UTC)
Expired
Jul 3, 2008, 5:30 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Chariton County, MO, Lafayette County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 86 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3126 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3126 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1716 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 030431
FFWEAX
MOC041-107-195-031030-
/O.NEW.KEAX.FF.W.0035.080703T0429Z-080703T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1129 PM CDT WED JUL 2 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI
  SALINE COUNTY IN CENTRAL MISSOURI
  SOUTHERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 530 AM CDT THURSDAY

* AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. RADAR ESTIMATES THAT ONE TO UPWARDS OF TWO INCHES OF
  RAIN HAS FALLEN IN THE WARNED AREA. AN ADDITIONAL INCH OF RAIN IS
  POSSIBLE WITH THE CONTINUING THUNDERSTORM ACTIVITY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CONCORDIA...HIGGINSVILLE...LEXINGTON...MARSHALL...ODESSA...
  SLATER...SWEET SPRINGS...ALMA...BLACKBURN...CORDER...MALTA BEND...
  MAYVIEW...WAVERLY AND WELLINGTON.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO 
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO 
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN 
WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.

LAT...LON 3937 9309 3938 9286 3922 9286 3912 9295
      3908 9291 3893 9307 3891 9411 3914 9412
      3914 9406 3921 9399 3916 9401 3925 9366
      3922 9351 3929 9348 3923 9338 3930 9335
      3934 9322 3941 9319

$$

MAS
1 follow-up statement
000 
WGUS73 KEAX 030846
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
341 AM CDT THU JUL 3 2008

MOC041-107-195-031030-
/O.CON.KEAX.FF.W.0035.000000T0000Z-080703T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE MO-SALINE MO-CHARITON MO-
341 AM CDT THU JUL 3 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CHARITON...
SALINE AND LAFAYETTE COUNTIES UNTIL 530 AM CDT...

AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED ONE 
AND A HALF TO NEAR THREE INCHES OF RAIN FELL WITHIN THE WARNED 
AREA FROM THE EARLIER STORMS. RUNOFF FROM THIS EXCESSIVE RAINFALL 
WILL CONTINUE TO CAUSE FLASH FLOODING EARLY THIS MORNING.

ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY THIS MORNING WILL RESULT 
IN ADDITIONAL RAINFALL ACCUMULATIONS NEAR ONE HALF INCH BEFORE THE 
RAIN EXITS THE AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3937 9309 3938 9286 3922 9286 3912 9295
      3908 9291 3893 9307 3891 9411 3914 9412
      3914 9406 3921 9399 3916 9401 3925 9366
      3922 9351 3929 9348 3923 9338 3930 9335
      3934 9322 3941 9319

$$

MAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 10:42 PM CDT, 47 minutes earlier.

Area forecast discussion, Jul 2, 10:42 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1042 PM CDT WED JUL 2 2008

.UPDATE...

...MESOSCALE CONVECTIVE DISCUSSION...

LONG MULTI-FACETED SEVERE/FLASH FLOOD EVENT FINALLY APPEARS TO BE
SLOWLY WINDING DOWN LATE THIS EVENING AS WE TRANSITION TOWARD
PRIMARILY HEAVY RAINFALL. INITIAL CLUSTER OF HP SUPERCELLS THAT
PRODUCED UP TO BASEBALL SIZE HAIL AND SMALL SCALE BOW ECHO DAMAGE
MERGED AND ANCHORED ALONG REMNANT OUTFLOW BOUNDARY ACROSS NW KC
METRO. THIS HAS BEEN THE PRIMARY FOCUS OVER THE LAST COUPLE OF
HOURS. TORRENTIAL RAINFALL...WITH AMOUNTS NOW APPROACHING 6
INCHES...HAS RESULTED IN MAJOR FLOODING ACROSS PORTIONS OF
LEAVENWORTH...PLATTE AND WYANDOTTE COUNTIES. GIVEN STRONG UPSTREAM
PRESSURE RISES AND DEWPOINTS IN THE 50S...EFFECTIVE COLD FRONT NOW
PUSHING INTO THE KC METRO SHOULD SCOUR OUT THE CONVECTION TIED TO
THE REMNANT BOUNDARIES AND INFLUX OF VERY WARM/MOIST AIR OVER SE KS.
GUST FRONT WINDS LIKELY IN THE 40-50 MPH RANGE...WITH ANOTHER 0.50
TO 1 INCH OF RAIN IS LIKELY ACROSS THE IMPACTED AREAS.

THREAT OF SEVERE WEATHER REALLY NOW CONFINED TO THE FAR SWRN
CWA...ALONG AND SOUTH OF AN OVERLAND PARK TO LEES SUMMIT
LINE...WHERE UNSTABLE AIRMASS HAS YET TO OVERTURN. LATEST RUC
ANALYSIS INDICATES 1000-1500 J/KG OF MUCAPES...AND MODEST EFFECTIVE
LAYER SHEAR WILL SUPPORT MULTI-CELL STORMS CAPABLE OF LARGE HAIL.
CURRENT WATCH EXPIRES AT MIDNIGHT WHICH LOOKS GOOD BUT MAY BE
EXTENDED LOCALLY FOR AN HOUR OR SO IF NEEDED.

QUESTIONS REMAIN AS TO HOW FAR SOUTH THIS COLLECTIVE LINE OF STORMS
WILL PROGRESS BEFORE STALLING AS LOW LEVEL JET CONTINUES TO VEER.
CURRENT THINKING IS THAT ACTIVITY TIED TO THE FRONT SHOULD PROGRESS
THROUGH THE CWA...BUT WILL CONTINUE TO MONITOR.

UNFORTUNATELY THIS ISNT THE LAST OF THE RAINFALL. MCV WHICH I HAVE
BEEN TRACKING SINCE 8 AM IS NOW CROSSING INTO WRN IOWA. ENHANCED MID
LEVEL FLOW ON THE DOWNSHEAR (SRN/ERN) FLANK OF THIS SYSTEM CONTINUES
TO GENERATE ELEVATED SHOWERS AND EMBEDDED THUNDERSTORMS. ALTHOUGH
NOT AS ROBUST OR WIDESPREAD...THIS WILL ONLY LEAD TO MORE UNNEEDED
RAINFALL ACROSS THE NWRN CWA.

BOOKBINDER

&&

.PREV DISCUSSION...

19Z SURFACE ANALYSIS AND VISIBLE SATELLITE IMAGERY SHOW NO SHORTAGE
OF BOUNDARIES ACROSS THE REGION EARLY THIS AFTERNOON.

1.) CONVECTIVE OUTFLOW BOUNDARY WRAPS FROM SEDALIA NW ACROSS THE
WESTERN KC METRO
2.) ELEVATED ACCAS BAND EXTENDING FROM TOPEKA-KMCI-CHILLICOTHE
3.) EFFECTIVE SURFACE FRONT FROM XTRM SE NEBRASKA TO DES MOINES
4.) SECONDARY COLD FRONT/MOISTURE AXIS EXTENDING FROM MCV
CIRCULATION OVER CENTRAL NEBRASKA ACROSS CENTRAL IOWA.

MODEL DATA CAN REALLY BE THROWN OUT AT THIS POINT GIVEN THE VARIETY
OF AIRMASSES AND MESOSCALE FEATURES PRESENT OVER THE REGION THIS
AFTERNOON. GIVEN THE STABILIZED ENVIRONMENT OVER MUCH OF THE CWA AT
THIS HOUR AND NEAR 23C PRESENT AT 850MB...EXPECT THAT BAND OF
ACCAS/ELEVATED SHOWERS MOVING INTO THE NW CWA SHOULD REMAIN
ELEVATED WITH SHOWERS AND EMBEDDED THUNDER. STILL...WILL CONTINUE TO
MONITOR FOR POTENTIAL FOR HIGH-BASED STORMS GIVEN ACTIVITY NEAR
PRATT KS.

ATTENTION TURNS TO THE NORTH AND NORTHWEST WHERE BOUNDARY LAYER
CUMULUS WAS JUST NOW BEGINNING TO POP ALONG THE EFFECTIVE FRONT OVER
IOWA. FURTHER NORTH/WEST...DEEP CONVECTION WAS ALREADY ONGOING IN
THE VICINITY OF AN MCV OVER CENTRAL NEBRASKA...AND EXPANDING
EASTWARD ALONG A SLIGHTLY ELEVATED W-E FRONTAL ZONE/MOISTURE POOL
THAT WAS LOCATED WELL BEHIND THE SURFACE FRONT.

CURRENT THINKING IS THAT THUNDERSTORMS WILL DEVELOP RAPIDLY ACROSS
SE NEB/XTRM NW MO/SRN IA OVER THE NEXT SEVERAL HOURS...AND BEGIN A
SOUTHWARD PUSH AS UPSTREAM DRY AIR AND CONVECTIVE COLD POOLS BECOME
ESTABLISHED. AIRMASS OVER THE NW AND FAR SW CWA WAS ALREADY
MODERATELY UNSTABLE WITH TEMPS IN THE UPPER 80S AND DWPTS NEAR
70...AND EXPECT A SIMILAR RECOVERY ALONG THE WRN FRINGES OF THE
OUTFLOW BOUNDARY BY 00Z. SHEAR IS SUFFICIENT FOR MULTI-CELL
STORMS...POSSIBLY A SUPERCELL OR TWO...WITH LARGE HAIL THE INITIAL
THREAT. GIVEN LOW WET-BULB ZERO HEIGHTS AND VERY STEEP LAPSE
RATES...SOME HAIL COULD BE DAMAGING. AN INCREASING WIND THREAT WOULD
THEN OCCUR THIS EVENING AS THUNDERSTORMS BEGIN TO ORGANIZE AND COLD
POOLS BECOME ESTABLISHED. GIVEN THE BACKED ERLY FLOW ALONG THE
OUTFLOW BOUNDARY...CANNOT COMPLETELY RULE OUT AN ISOLATED TORNADO IF
ANY ORGANIZED CELL CAN INTERCEPT THIS BOUNDARY.

HEAVY RAINFALL PROBABLY REMAINS THE BIGGEST QUESTION OVERNIGHT. A
FAIRLY LARGE AREA SAW 1-2 OF RAIN THIS MORNING...WHICH CERTAINLY
DOESNT HELP ANY. IF ACTIVITY CONGEALS AND ACCELERATES SOUTHWARD
OVERNIGHT...THEN THE THREAT OF WIDESPREAD HEAVY RAINS ARE
DIMINISHED. SO WHILE THERES A COLLECTIVE HOPE THAT THIS
OCCURS...PRECIPITABLE WATERS > 1.6 AND THE POTENTIAL FOR MULTIPLE
ROUNDS OF THUNDERSTORMS WARRANT ISSUANCE OF A FLASH FLOOD WATCH FOR
THE SRN HALF OF THE CWA.

MOST OF THE INITIAL ACTIVITY SHOULD PUSH SOUTH OF THE REGION BY
12Z...BUT A SECONDARY SHORTWAVE WILL LIKELY REGENERATE PRECIPITATION
THURSDAY AND THURSDAY NIGHT. ADDITIONAL RAINFALL AMOUNTS OVER THE
SRN CWA COULD AGGRAVATE ANY ONGOING FLOODING ISSUES...SO WILL LIKELY
RUN AN FFA THROUGH 12Z FRIDAY GIVEN SREF MEANS.

THE 4TH LOOKS GREAT WITH PRECIPITATION SOUTH OF THE AREA AND BELOW
NORMAL TEMPERATURES.

BOOKBINDER

MEDIUM RANGE (SAT-WED)...

MEAN UPPER LEVEL RIDGE AXIS WILL SHIFT NORTHEASTWARD BY THE
BEGINNING OF THE WEEKEND AS UPPER SHORT WAVE TROUGH SLIDES INTO THE
OHIO VALLEY. THIS SHOULD RESULT IN A DRIER...WARMER TREND FOR THE
WEEKEND TIMEFRAME AS DEEPER LLVL MOISTURE IS DISPLACED FURTHER SOUTH
AND H85 TEMPS CLIMB INTO THE LOWER TO MID 20S C BY THE LATTER
PARTS OF THE WEEKEND. HAVE THEREFORE KEPT MAX TEMPS IN THE LOWER 90S
BY SUNDAY WITH A DRY FORECAST THROUGH THE MAJORITY OF THE WEEKEND AS
H85 THERMAL AXIS NOSES ACROSS THE CENTRAL PLAINS.

THE NEXT UPPER LEVEL SHORT WAVE TROUGH WILL MOVE OUT OF THE NORTHERN
ROCKIES AND INTO THE UPPER MIDWEST BY THE BEGINNING OF THE WEEK
BRINING ANOTHER FRONT INTO THE REGION FOR MONDAY NIGHT INTO TUESDAY
MORNING. OPERATIONAL GFS THE MORE AGGRESSIVE BRINING QPF INTO THE
CWA DURING THIS TIME FRAME AND HAVE MAINTAINED SLIGHT CHC TO CHC
POPS FOR THE TIME BEING UNTIL BETTER CONSISTENCY IS REACHED.
HOWEVER...GIVEN RECENT CONVECTIVE TRENDS...WILL LIKELY HAVE TO RAISE
POPS IN FUTURE FORECASTS.

OTHERWISE...WARMER TEMPS WILL LIKELY PREVAIL BY MIDWEEK AS SHORT
WAVE TROUGH SLIDES EAST AND WESTERN US UPPER RIDGE ONCE AGAIN BUILDS
INTO THE PLAINS.

DEROCHE

&&

.AVIATION...

FOR THE 00Z TAFS...WITH SURFACE BOUNDARIES AND MCV/S TOO NUMEROUS TO
COUNT BEGINNING TO LIGHT UP WITH THUNDERSTORMS ACROSS THE CENTRAL
PLAINS...HAVE OPTED TO KEEP THE TEMPO THUNDERSTORM ACTIVITY IN THE
TERMINALS THROUGH 05Z TO 06Z. SOME THUNDERSTORMS EARLY ON IN THE
KANSAS CITY TERMINALS MAY HAVE SMALL HAIL. FRONT WILL PUSH THROUGH
THE TERMINALS OVERNIGHT...THOUGH PRECISE TIMING WILL BE DIFFICULT
DUE TO WIND FIELD CONTAMINATION FROM THUNDERSTORM ACTIVITY. TAPER
THE ACTIVITY TO VICINITY SHOWERS AFTER 08Z...WITH NO PRECIP IN THE
TERMINALS BY 12Z. BEST POTENTIAL FOR REDEVELOPMENT OF THUNDERSTORM
ACTIVITY SHOULD OCCUR THURSDAY AFTERNOON AS A SHORTWAVE MOVING
THROUGH THE REGION GETS ASSISTANCE FROM THE HEAT OF THE DAY.
OTHERWISE...VFR CONDITIONS ARE EXPECT THIS EVENING...EXCEPT IN THE
WITHIN THE THUNDERSTORMS. BY TOMORROW MORNING CLOUDS WILL HAVE
LOWERED SOME...BUT HAVE KEPT THEM IN THE VFR RANGE AT THIS TIME.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jul 2, 1:00 PM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT WED JUL 2 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 SEVERAL CLUSTERS OF THUNDERSTORMS ONGOING ALONG AND EAST OF A
 GALLATIN TO MARSHALL TO BOONVILLE LINE WILL REMAIN BELOW SEVERE
 LIMITS AS THEY MOVE EAST THROUGH THE EARLY AFTERNOON.

 ELSEWHERE...AT LEAST PARTIAL SUNSHINE WILL HELP DESTABILIZE THE
 AIRMASS IN THE WAKE OF MORNING RAINFALL...AHEAD OF A COLD FRONT
 THAT WILL PUSH INTO NORTHERN MISSOURI AND NORTHEAST KANSAS THIS
 AFTERNOON. THUNDERSTORMS WILL BECOME QUITE NUMEROUS ALONG THIS
 FRONT AS IT MOVES SOUTH OVER THE COURSE OF THE LATE AFTERNOON
 AND EVENING HOURS. THE THREAT OF SEVERE WEATHER WILL DEPEND ON
 HOW QUICKLY TEMPERATURES RECOVER...BUT THERE REMAINS A
 SLIGHT RISK OF LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL
 ASSOCIATED WITH ANY STORMS COULD LEAD TO LOCALIZED FLOODING...
 AS WELL AS RENEWED RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 ON THURSDAY...WITH THE COLD FRONT STILL EXPECTED TO BE IN SOUTHERN
 MISSOURI...THUNDERSTORMS WILL STILL BE POSSIBLE...MAINLY IN AREAS
 TO THE SOUTH OF THE MISSOURI RIVER. THERE IS A SLIGHT RISK OF
 SEVERE WEATHER FROM THESE STORMS WITH ISOLATED DAMAGING WINDS AND
 LARGE HAIL THE MAIN THREATS.  HEAVY RAINFALL WILL ALSO CONTINUE TO
 BE A CONCERN.

 FOR THE FOURTH OF JULY...THE FOCUS FOR THUNDERSTORMS SHOULD BE
 SHIFTING TO THE SOUTH. STILL THUNDERSTORMS CAN NOT BE TOTALLY RULED
 OUT...MAINLY IN AREAS SOUTH OF HIGHWAY 50.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN NORTHEAST KANSAS
 AND NORTHERN MISSOURI..AND TONIGHT IN AREAS FROM EAST CENTRAL
 KANSAS INTO CENTRAL MISSOURI. REPORTS OF FLOODING ARE ALSO
 REQUESTED.

BOOKBINDER/PC

In the hours before

Special weather statement, Jul 2, 10:18 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1018 PM CDT WED JUL 2 2008

KSZ104-105-MOZ028-029-037-030345-
CLAY-JACKSON-JOHNSON-PLATTE-WYANDOTTE-
1018 PM CDT WED JUL 2 2008

...SIGNIFICANT WEATHER ALERT FOR JACKSON...NORTHEASTERN JOHNSON...
SOUTHEASTERN PLATTE...SOUTHWESTERN CLAY AND WYANDOTTE COUNTIES UNTIL
1045 PM CDT...

AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF PARKVILLE...MOVING SOUTHEAST AT
39 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  HOUSTON LAKE AND 7 MILES SOUTHWEST OF LAKE WAUKOMIS BY 1025 PM CDT.
  KANSAS CITY KANSAS...KANSAS CITY DOWNTOWN ARPT...RIVERSIDE AND 6
  MILES SOUTHWEST OF NORTHMOOR BY 1030 PM CDT.
  KANSAS CITY...WESTWOOD HILLS...WESTWOOD AND NORTH KANSAS CITY BY
  1035 PM CDT.
  8 MILES NORTHEAST OF LEAWOOD BY 1040 PM CDT.
  RAYTOWN BY 1045 PM CDT.

THE TOWNS OF POMEROY...WOLCOTT...MAYWOOD...WALDRON...PIPER...BEVERLY
HILLS...MUNCIE AND ROELAND PARK ARE ALSO IN THE PATH OF THIS STORM.

PC
Local storm report, Jul 2, 10:25 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1025 PM CDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             1 NE ROELAND PARK       39.05N 94.62W
07/02/2008  E1.75 INCH       WYANDOTTE          KS   AMATEUR RADIO

0740 PM     TSTM WND GST     2 N BONNER SPRINGS      39.08N 94.88W
07/02/2008  E70 MPH          WYANDOTTE          KS   AMATEUR RADIO

            OBSERVED NEAR THE INTERSECTION OF HWY 7 AND INTERSTATE
            70. RAINFALL ESTIMATED AT ONE INCH PER HOUR. DIME SIZED
            HAIL ALSO REPORTED.

&&

MRD
Local storm report, Jul 2, 10:37 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1037 PM CDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLASH FLOOD      1 E LANSING             39.25N 94.87W
07/02/2008                   LEAVENWORTH        KS   EMERGENCY MNGR

            K5 HIGHWAY CLOSED DUE TO FLASH FLOOD.

&&

ADOLPHSON
Local storm report, Jul 2, 10:39 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1039 PM CDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     FLASH FLOOD      3 WNW BOSWORTH          39.49N 93.39W
07/02/2008                   CARROLL            MO   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS WATER OVER THE ROAD ON HWY M
            BETWEEN HWY 65 AND HWY YY.

&&

MRD
Local storm report, Jul 2, 10:44 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1044 PM CDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     FLASH FLOOD      MOBERLY                 39.42N 92.44W
07/02/2008                   RANDOLPH           MO   EMERGENCY MNGR

            MANY ROADS AND UNDERPASSES FLOODED IN MOBERLY.

&&

ADOLPHSON
Special weather statement, Jul 2, 11:16 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1116 PM CDT WED JUL 2 2008

KSZ057-105-MOZ043-030445-
CASS-JOHNSON-MIAMI-
1116 PM CDT WED JUL 2 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN MIAMI...NORTHWESTERN
CASS AND SOUTHEASTERN JOHNSON COUNTIES UNTIL 1145 PM CDT...

AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BELTON TO SPRING
HILL...MOVING SOUTHEAST AT 30 MPH.

PENNY SIZE HAIL AND WINDS TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  RAYMORE BY 1130 PM CDT.
  CLEVELAND BY 1135 PM CDT.
  PECULIAR BY 1140 PM CDT.

THE TOWNS OF STILLWELL...BUCYRUS AND WEST LINE ARE ALSO IN THE PATH
OF THESE STORMS.

PC

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:08 PM CDTSevere Thunderstorm WarningEAXPlatte37 min
Jul 2, 7:18 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Ray42 min
Jul 2, 7:20 PM CDTSevere Thunderstorm WarningEAXLinn, Livingston40 min
Jul 2, 7:30 PM CDTSevere Thunderstorm WarningEAXJackson45 min
Jul 2, 7:52 PM CDTFlash Flood WarningEAXClay, Jackson, Platte6 hr
Jul 2, 7:59 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Lafayette, Ray27 min
Jul 2, 8:06 PM CDTSevere Thunderstorm WarningEAXCarroll, Saline39 min
Jul 2, 8:07 PM CDTSevere Thunderstorm WarningEAXJackson38 min
Jul 2, 8:16 PM CDTFlash Flood WarningEAXCaldwell, Carroll, Chariton, Linn, Livingston, Ray6 hr
Jul 2, 8:19 PM CDTSevere Thunderstorm WarningEAXPlatte18 min
Jul 2, 8:24 PM CDTSevere Thunderstorm WarningEAXJackson, Johnson, Lafayette36 min
Jul 2, 8:29 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Holt46 min
Jul 2, 8:47 PM CDTAreal Flood AdvisoryEAXCarroll, Johnson, Lafayette, Ray8 hr
Jul 2, 8:52 PM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette24 min
Jul 2, 9:24 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clay, Clinton, DeKalb36 min
Jul 2, 9:26 PM CDTAreal Flood AdvisoryEAXAndrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 2 more8 hr
Jul 2, 9:38 PM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Cooper, Howard, Macon, Randolph and 1 more3 hr
Jul 2, 9:56 PM CDTFlash Flood WarningEAXChariton, Howard, Randolph6 hr
Jul 2, 11:40 PM CDTAreal Flood AdvisoryEAXCooper, Johnson, Pettis8 hr
Jul 3, 12:44 AM CDTRiver Flood WarningEAXClay, Ray14 hr
Jul 3, 12:44 AM CDTRiver Flood WarningEAXHoward20 hr
Jul 3, 12:48 AM CDTRiver Flood WarningEAXClay, Platte5 hr
Jul 3, 1:56 AM CDTAreal Flood WarningEAXClay, Jackson, Platte12 hr
Jul 3, 2:16 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline40 hr
Jul 3, 2:23 AM CDTAreal Flood WarningEAXCaldwell, Carroll, Chariton, Linn, Livingston, Ray12 hr
Jul 3, 3:54 AM CDTAreal Flood WarningEAXChariton, Howard, Randolph11 hr
Jul 3, 4:08 AM CDTAreal Flood AdvisoryEAXHenry6 hr
Jul 3, 4:42 AM CDTAreal Flood WarningEAXCooper10 hr
Jul 3, 5:21 AM CDTAreal Flood WarningEAXChariton, Lafayette, Saline9 hr
Jul 3, 5:32 AM CDTRiver Flood WarningEAXJohnson, Pettis31 hr
Jul 3, 5:32 AM CDTRiver Flood WarningEAXCooper29 hr
Jul 3, 5:46 AM CDTRiver Flood WarningEAXCass, Henry, Johnson29 hr
Jul 3, 7:57 AM CDTAreal Flood AdvisoryEAXCooper, Johnson, Pettis8 hr
Jul 3, 9:51 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray5 hr
Jul 3, 9:51 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline19 hr
Jul 3, 2:26 PM CDTAreal Flood WarningEAXCarroll, Chariton, Howard, Livingston, Randolph, Ray22 hr
Jul 3, 3:15 PM CDTRiver Flood WarningEAXCooper, Saline3 days

Nearby

Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.